0
We're unable to sign you in at this time. Please try again in a few minutes.
Retry
We were able to sign you in, but your subscription(s) could not be found. Please try again in a few minutes.
Retry
There may be a problem with your account. Please contact the AMA Service Center to resolve this issue.
Contact the AMA Service Center:
Telephone: 1 (800) 262-2350 or 1 (312) 670-7827  *   Email: subscriptions@jamanetwork.com
Error Message ......
ARTICLE |

REACTIONS FOLLOWING USE OF ISONIAZID

Raymond Hofstra, M.D.; Roy E. Whitehead, M.D.; William N. Fawell, M.D.
JAMA. 1952;150(5):509. doi:10.1001/jama.1952.03680050075029.
Text Size: A A A
Published online

ABSTRACT

To the Editor:  —Recent widespread use of isoniazid (isonicotinic acid hydrazid) and related drugs in the treatment of tuberculosis makes it appear advisable for us to mention our observation of an undesirable side-effect that heretofore has not been emphasized. This secondary symptom is the onset of dyspnea or increased severity of preexistent dyspnea while therapy with such antituberculous compounds is being maintained.At this hospital, approximately 130 tuberculous patients have been treated with isoniazid since April, 1952, at a dose of 2 to 4 mg. per kilogram of body weight. In this group, 10% have noted onset of, or an increase in, respiratory distress. The majority of these patients had some exertional dyspnea that was due to pulmonary disease prior to the institution of such therapy. It is our belief, in retrospect, that isoniazid might have partially contributed to one death by precipitating respiratory failure. In another patient, preexisting dyspnea,

Topics

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

First Page Preview

View Large
First page PDF preview

Figures

Tables

References

Letters

CME
Meets CME requirements for:
Browse CME for all U.S. States
Accreditation Information
The American Medical Association is accredited by the Accreditation Council for Continuing Medical Education to provide continuing medical education for physicians. The AMA designates this journal-based CME activity for a maximum of 1 AMA PRA Category 1 CreditTM per course. Physicians should claim only the credit commensurate with the extent of their participation in the activity. Physicians who complete the CME course and score at least 80% correct on the quiz are eligible for AMA PRA Category 1 CreditTM.
Note: You must get at least of the answers correct to pass this quiz.
You have not filled in all the answers to complete this quiz
The following questions were not answered:
Sorry, you have unsuccessfully completed this CME quiz with a score of
The following questions were not answered correctly:
Commitment to Change (optional):
Indicate what change(s) you will implement in your practice, if any, based on this CME course.
Your quiz results:
The filled radio buttons indicate your responses. The preferred responses are highlighted
For CME Course: A Proposed Model for Initial Assessment and Management of Acute Heart Failure Syndromes
Indicate what changes(s) you will implement in your practice, if any, based on this CME course.

Multimedia

Some tools below are only available to our subscribers or users with an online account.

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

Related Content

Customize your page view by dragging & repositioning the boxes below.

Jobs
brightcove.createExperiences();